6-year-old's flu medicine caused rare psychotic side effects - FOX5 Vegas - KVVU

6-year-old's flu medicine caused rare psychotic side effects

Posted: Updated:

A little girl in Texas suffered bizarre psychotic side effects after taking the drug Tamiflu to help get over the flu. According to her family, she ran away from school, suffered hallucinations, and even tried to jump out of her bedroom window.

The girl's father told CBS DFW,

"The second story window was open, which is in her bedroom, and she used her desk to climb up onto it, and she was about to jump out the window when my wife came up and grabbed her,"

When the girl's parents took her to the hospital, the doctor said Tamiflu does have some very rare side effects including nervous system problems and psychosis. It's said to affect less than 1 percent of patients.

The side effects should only be temporary.

The parents said they wished they knew about the potential side effects beforehand and said to always do your homework when taking any drug. The girl's father told CBS DFW,

"Know that side effects are there for a reason. They're written down for a reason. I guess they can happen, and we got the short end of the stick,"

Popular Stories
Powered by Frankly
Fox 5
Powered by WorldNow CNN
All content © 2018, KVVU Broadcasting Corporation, Las Vegas, NV and WorldNow. All Rights Reserved.
For more information on this site, please read our Privacy Policy, and Terms of Service, and Ad Choices.